Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have Restless Legs Syndrome disrupting sleep. Have Bipolar and depression. take Requip and lithium. Suggest?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
My RLS has gone into overdrive and moved further into disrupting my sleep and my life. I take 4mg of Requip and Rested Legs nightly but is not controlling the severity. For Bipolar II and depression, I also take Lithium 900mg, Hydroxizine 200mg, Remeron 30mg. Lastly, Xeralto since I had double pulmonary embolism during chemo 2011. I am working with my psychiatrist for referral to sleep clinic and neurologist. Is there anything you can recommend so I get more than 15 minutes to 3 hours of sleep each night?
Posted Sat, 13 Jul 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 7 hours later

Thank you for posting your query.

Requip (ropinirole) is a good and effective drug for treating RLS. I also use pramipexole (mirapex) in many people with good relief of symptoms. In some people, levodopa/carbidopa combination (sinemet) may be required additionally.

Regarding sleep problem in RLS, it is quite common. If sleep is the only problem, then, Stilnox (zolpidem sustained release) can ensure 6-8 hours of sleep. If there is added anxiety, then, I prefer benzodiazepines such as clonazepam or alprazolam.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor